MAUDE Adverse Event Report: SYNTHES TUTTLINGEN REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

SYNTHES TUTTLINGEN REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Catalog Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Device history records review was completed for part# 399.124, lot# t118169.Manufacturing location: (b)(4), manufacturing date: jan 14, 2016.No non conformance reports were generated during production.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All parts of the lot were checked 100% for critical features and for function at the final inspection on jan 14, 2016.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of the reduction forceps was found to be broken by hospital staff.It is unknown when the tip broke, but it did not occur during surgery.The tip is not available for return.This report is for one (1) reduction forceps.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed.The 399.124, lot number t118169 reduction forceps was returned and reported to have been found broken.This complaint condition was likely caused by over a year of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, device history record (dhr) review, and drawing review were performed as part of this investigation.This complaint is confirmed.Per technique guide, the 399.124 reduction forceps are an instrument routinely used in the pediatric lcp plate system.The device was returned and reported to have been found broken.This condition is confirmed; the distal tip of one of the jaws has broken off and was not returned.The device was manufactured in 01/2016 and is over a year old.The balance of the returned device is in otherwise fairly good condition with only some markings and visible wear.Relevant drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.Upon review of the device history record, no non conformance reports (ncrs) germane to the complaint condition were generated during the production of this device.It is likely that over a year of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6260281
Report Number9680938-2017-10005
Device Sequence Number937220
Product Code HTD
UDI-Device Identifier10886982202390
UDI-Public(01)10886982202390(10)T118169
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.124
Device Lot NumberT118169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1